News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: On birth control pill, period starting later every month


 mattswife1985 - Sat Dec 20, 2008 9:19 pm

I take Mircette birth control and have since october 2006. I always take my pills as prescribed. The last week of the pills of each month consists of two green pills and five blue pills which all contain a very small amount of hormone. The blue pills indicate when I should have a period. When I first started the pills, my period would come as indicated. As time has gone by, my period has started later and later. I just started over a new pack 2 days ago, and on the day that I started the new pack of white pills,i hadnt had a period for the month, and on that day, I only spotted some. Are my periods going to stop? Is this normal? What should I do?
 Debbie Miller, RN - Mon Dec 22, 2008 1:41 pm

User avatar Hello,
I know it is always a worry when periods change but hormones in birth control pills can definitely change the pattern and it is normal. Usually women get shorter, lighter periods and even having it delayed is nothing to worry about. The reassurance of a period is that you are not pregnant but if you take them faithfully that is not very likely anyway. But, it is not necessary to have a "normal" period while on the pill in order to be healthy and fine.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here